If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you


No announcement yet.

TUMS--interaction with calcium channel blocker??


About the Author


cynthia Find out more about cynthia
  • Filter
  • Time
  • Show
Clear All
new posts

  • TUMS--interaction with calcium channel blocker??

    this may be a dumb question.....but I awoke with a stomach ache and was going to take a TUMS and it said on the bottle to check with your doctor about drug interactions. Since it is calcium, I didnt know if it would have any kind of interaction with verapamil
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Re: TUMS--interaction with calcium channel blocker??

    Hi Cynthia,
    You’re not dumb at all. In fact questioning the interaction was a very smart move. Here’s what I found.
    Please note: only generic drug names are displayed.

    verapamil and calcium carbonate (moderate Drug-Drug)

    Calcium-containing products may decrease the effectiveness of calcium channel blockers by saturating calcium channels with calcium. Calcium chloride has been used to manage acute severe verapamil toxicity.

    Management consists of monitoring the effectiveness of calcium channel blocker therapy during coadministration with calcium products.

    Hope this is of help to you.
    By the way, I found that carbonated soda often helps an upset stomach. I use club soda myself as I don’t need the sugar. Actually, if you go back far enough, carbonated water was originally used to control indigestion. Then one day a druggist added coke syrup (a narcotic derived from the cola bean) to ease stomach contractions, and Coca-Cola was born. The soda has gone through many changes through the years, but that’s where it started.


    • #3
      Re: TUMS--interaction with calcium channel blocker??

      thanks, again, Burt for your response! That's exactly what I took -- gingerale....I don't think it's the medication making my stomach ache. I've had this before...it's like a "gripping" which comes and goes. Hopefully I can catch some z's this afternoon...didn't get much sleep last night
      \"It is not length of life, but depth of life.\"

      Ralph Waldo Emerson


      Today's Birthdays


      There are no members with birthdays today.